Neuroleptic Malignant syndrome is a life-threatening disorder of the nervous system that is often caused by an adverse reaction to antipsychotic and neuroleptic drugs. The symptoms of this syndrome include high fever, unstable blood pressure, sweating, muscular rigidity, stupor and autonomic dysfunction.
In most cases, the disorder tends to develop within first 2 weeks of treatment with the drug, though the disorder can develop at any time during the therapy. The syndrome tends to also occur in those people who take anti-Parkinsonism drugs called dopaminergics if the drugs are abruptly discontinued.
Neuroleptic malignant syndrome is said to be most common post initiation or increase in neuroleptic therapy dosage. In about 90 percent of the cases, it occurs within 10 days. Onset of this syndrome is usually gradual i.e. over 1 to 3 days and occurs within 4 weeks of starting or increasing the neuroleptics. It can, however, develop in anyone who is taking neuroleptics. In patients with the disease, there is always a history of taking neuroleptics or other such agents within the previous four weeks.
Read more articles on Neuroleptic Malignant Tumour.
Though all possible measures have been taken to ensure accuracy, reliability, timeliness and authenticity of the information; Onlymyhealth assumes no liability for the same. Using any information of this website is at the viewers’ risk. Please be informed that we are not responsible for advice/tips given by any third party in form of comments on article pages . If you have or suspect having any medical condition, kindly contact your professional health care provider.